Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 13, 2005, 2:04 PM EST for 4 counties in Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 2:04 PM EST (19:04 UTC)
- Expired
- Feb 21, 2005, 11:45 AM EST
- In force
- 39 days
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, TN, Meigs County, TN, Rhea County, TN, Roane County, TN
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 12:25 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 131905
SVRMRX
TNC065-131930-
/X.NEW.KMRX.SV.W.0002.050113T1904Z-050113T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
204 PM EST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HAMILTON COUNTY IN EAST TENNESSEE
* UNTIL 230 PM EST
* AT 203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR SODDY-DAISY...OR ABOUT 13 MILES
WEST OF CLEVELAND...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF SALE CREEK BY 210 PM EST
BIRCHWOOD BY 215 PM EST
MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT OUTSIDE DURING A
THUNDERSTORM
LAT...LON 3522 8525 3509 8509 3518 8500 3530 8493
3544 8508
$$
DMG2 follow-up statements
000
WUUS54 KMRX 211611
SVRMRX
TNC065-121-143-145-211645-
/O.NEW.KMRX.SV.W.0002.050221T1611Z-050221T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1111 AM EST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF CHATTANOOGA
MEIGS COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF DECATUR
RHEA COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF DAYTON
ROANE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...ROCKWOOD...KINGSTON
* UNTIL 1145 AM EST
* AT 1008 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF SPRING
CITY TO 8 MILES NORTHWEST OF DAYTON TO 15 MILES WEST OF SIGNAL
MOUNTAIN...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
CROSSVILLE TO PIKEVILLE TO 6 MILES NORTH OF JASPER...AND MOVING
EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRING CITY...SODDY-DAISY AND SIGNAL MOUNTAIN BY 1120 AM EST
DECATUR AND 7 MILES SOUTH OF ROCKWOOD BY 1125 AM EST
HARRISON AND CHATTANOOGA BY 1130 AM EST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3590 8435 3528 8496 3516 8502 3508 8501
3500 8504 3500 8517 3507 8537 3516 8538
3546 8518 3548 8511 3558 8510 3567 8497
3578 8489 3582 8477 3593 8464
$$
TG000
WWUS54 KMRX 211640
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1138 AM EST MON FEB 21 2005
TNC065-121-143-145-211645-
/O.CON.KMRX.SV.W.0002.000000T0000Z-050221T1645Z/
ROANE TN-RHEA TN-MEIGS TN-HAMILTON TN-
1138 AM EST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
HAMILTON...MEIGS...RHEA AND ROANE COUNTIES...
AT 1133 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROCKWOOD TO PEAKLAND TO 11
MILES SOUTHEAST OF DECATUR...OR ALONG A LINE EXTENDING FROM ROCKWOOD
TO DECATUR TO ATHENS...MOVING EAST AT 50 MPH.
POWER LINES WERE REPORTED DOWN IN HAMILTON COUNTY. LIGHTNING IS
SUSPECTED IN SOME HOUSE FIRES IN HAMILTON COUNTY. THESE STORMS ARE
STILL CAPABLE OF DOING DAMAGE TO BUILDINGS, POWER LINES, AND OF
PRODUCING LARGE HAIL.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3590 8435 3528 8496 3516 8502 3508 8501
3500 8504 3500 8517 3507 8537 3516 8538
3546 8518 3548 8511 3558 8510 3567 8497
3578 8489 3582 8477 3593 8464
$$
BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 9:45 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 13, 9:45 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 945 AM EST THU JAN 13 2005 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING ACROSS THE LOWER OHIO AND LOWER MS RIVER VALLEYS WITH A PRE-FRONTAL TROUGH AND A LINE OF CONVECTION ACROSS MIDDLE TN AND NORTH AL. THIS LINE OF CONVECTION WILL LIKELY PRODUCE STRONG GUSTY WINDS BY THIS AFTERNOON...AS VAD WIND PROFILES REVEAL A 50 KT LOW-LEVEL JET AROUND 850 MB. WITH THIS IN MIND...WILL PLAN TO EXTEND THE LAKE WIND ADVISORY FOR ALL ZONES THIS AFTERNOON...SINCE THERE SHOULD BE A COUPLE OF HOURS OF ADVISORY CRITERIA WINDS AS THIS RAIN MOVES THROUGH THE FORECAST AREA. AS FOR THE THREAT OF HEAVY RAINFALL... THIS LINE OF CONVECTION SHOULD MOVE THROUGH FAIRLY QUICKLY WITH ONLY A COUPLE OF HOURS OF LOCALLY HEAVY RAINFALL. THUS...DONT THINK A FLOOD WATCH WILL BE NEEDED THIS AFTERNOON. WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO MAKE A FEW MINOR WORDING TWEAKS...AND TO ADD THE WIND ADVISORY TO THE OTHER ZONES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...WIND ADVISORY UNTIL MIDNIGHT FOR ZONES NCZ060>061. TN...WIND ADVISORY UNTIL MIDNIGHT FOR ZONES TNZ018...TNZ041... TNZ043...TNZ045...TNZ047...TNZ072...TNZ074...TNZ087...TNZ102. LAKE WIND ADVISORY UNTIL MIDNIGHT FOR ALL OTHER ZONES. VA...LAKE WIND ADVISORY UNTIL MIDNIGHT FOR ALL ZONES. && DMG
Hazardous weather outlook, Jan 13, 11:00 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1100 AM EST THU JAN 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1100 AM EST (1000 AM CST) THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...WIND ADVISORIES IN EFFECT FOR THIS AFTERNOON AND EVENING... A COLD FRONT WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING... BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF IT. STRONG UPPER-LEVEL WINDS WILL DEVELOP IN ASSOCIATION WITH THIS FRONT...AND THESE WINDS WILL LIKELY BE BROUGHT DOWN TO THE SURFACE BY A FEW THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS BETWEEN ONE AND TWO INCHES ARE EXPECTED (ESPECIALLY ACROSS SOUTHEAST TN AND SOUTHWEST NC) WITH SOME LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE. THIS MAY RESULT IN SOME FLOODING OF FLOOD PRONE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 11:44 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 39 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.